MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 297354
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd bbl¿ trypticase¿ soy broth results indicate particle contamination.The following information was provided by the initial reporter: there is no microbial growth however results indicate particle contamination.There is no damage noted to the tubes itself.
 
Additional Manufacturer Narrative
Investigation summary: this memo is to summarize findings regarding the complaint related to catalog number 297354, tube trypticase soy broth 10 ml 100 ea, batch number 2062203 and bd complaint number 6281246 for sedimentation.Material 297354 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record reviews for batch 2062203 was satisfactory and no quality notifications were generated during manufacturing and inspection.In process checks are performed during manufacturing at designated intervals per procedures.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure and fill volumes were within specification.Qc inspection and testing were satisfactory at time of release.As part of the release criteria for this product the bhrs are reviewed to confirm the following: the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.All autoclave parameters conformed to the validated cycle parameters for this product.The minimum f0 for this product was met.The complaint history was reviewed, and other complaints have been taken on this batch for contamination.Retention samples from batch 2062203 (10 tubes) were available for inspection.No media defects such as turbid media or sedimentation were observed in 10/10 retention samples from visual inspection.For investigation of the complaint, retention samples were tested.Retention tubes were incubated at 20 to 25 degrees c (1 tube) and 33 to 37 degrees c (1 tube).At seven days incubation, tubes were inspected and neither retention tube had microbial growth or change in media appearance.Two photos were received to assist with the investigation.The first photo shows the label of a tube from batch 2062203 for batch verification.The other photo shows a close up of the media of two tubes with what appears to be sedimentation in both tubes.No returns were received for investigation.Return samples from other complaints for batch 2062203 which have shown similar sedimentation were tested and found to contain non-viable organisms.Caution should be exercised in reporting direct microbiological stain or molecular testing directly using this medium due to the possible presence of non-viable organisms in the culture medium.Culture media sometimes contain dead organisms derived from medium constituents, which may be visible in smears of culture media or detectible by molecular testing.This media is terminally autoclaved after formulation and filling to reduce bioburden but does not have a sterile claim.Product should not be used if medium shows evidence of contamination, discoloration, drying or other signs of deterioration.This complaint can be confirmed for non-viables.No complaint trends have been identified for non-viables in this product; no actions are indicated at this time.Bd will continue to trend complaints for non-viables.

Brand Name
BD BBL¿ TRYPTICASE¿ SOY BROTH
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16134373
Report Number1119779-2023-00013
Device Sequence Number18060708
Product Code JSG
UDI-Device Identifier30382902973547
UDI-Public30382902973547
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2023
Device Model Number297354
Device Catalogue Number297354
Device Lot Number2062203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2023
Initial Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown